Secretly giving narcan in my coffee - Part 1

By SiriusScorcher · Sep 24, 2014 · ·
  1. I had a hysterectomy 3 weeks ago and was given oxycontin for the pain. A week ago I had taken my dose of oxycontin at 8:00am in the morning and about 12:00pm my husband made me a cup of coffee. About 10 minutes after I started to drink my coffee, I started to feel very odd. I felt like I was going to pass out and my pupils became pinpoint, I was incredibly anxious and I thought I was going to die. I also thought that the coffee may have had something to do with how I was feeling. I called 911 my husband offered to take me to the ER, I refused. We took my blood pressure and it was 220/110. I went to the hospital in ambulance and about an slowly within and hour my blood pressure and side effects were gone. The ER chalked it up to an anxiety attack, but I really think my husband gave me Narcan or something similar in my coffee. This really scares me to think he would do something like this, but I can sort of understand his fear since I had an addiction to Vicodin about 10 years prior to this event. What I really want to know is if it is possible to secretly give someone Narcan in there coffee, without there knowledge.

    SiriusScorcher

Comments

  1. TheBigBadWolf
    no.
    Narcan (naloxone) given orally underlies a very high first pass effect and so does not have the effect of precipated withdrawal (or any other antagonist effects)

    To be effective in the way you describe you would have needed to get an i.m. or i.v. injection. Also most probably your blood pressure had gone down rather than up....

    I can only guess, but I think ER staff was not too far from truth with diagnosing panic attack.

    BBW
  2. SiriusScorcher
    I'm an RN so I know that my BP was very high, 220/110. It might have been longer than 10 minutes after drinking my coffee.
    I just wish I knew what did happen to me, it was very scary. I have had one panic attack about 20 years ago and it seemed very different.
    Anyway, thank you for responding, I appreciate it.

    SiriusScorcher
  3. TheBigBadWolf
    SiriusScorcher,

    I suffer from anxiety attacks from time to time - and they can come out very differently, depending on where I am, how my general constitution is, altho they share some properties it's not that it were foreseeable which the strongest of symptoms will be and how it will develop over time.

    Definitely it was not your husband playing an unfair game for whatever reason.

    Thats something to start with, isn't it? ;)
    Best wishes to you

    BBW
  4. babalooj
    BBW nails it on the head; narcan is entirely insignificant taken orally
    But the the thing that strikes me from your original post is that you say your pupils became pinpoints, because if your were thrown into withdrawal your pupils would become quite large, quite the opposite
  5. mrs.badger
    Didn't they do any blood work? Can you ask them if anything unusual was found?
To make a comment simply sign up and become a member!